| Catalog Number |
CS-15242-SP |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "(b)(6) 2025, in the course of dialysing a patient, the doctor found luer hub/fitting has crack." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00440, 9680794-2025-00441.
Event or Problem Description
It was reported "on (b)(6) 2025, in the course of dialysing a patient, the doctor found luer hub/fitting has crack." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00440, 9680794-2025-00441, and 9680794-2025-00442.
Additional Manufacturer Narrative
(b)(4).The customer returned one connector assembly from a hemodialysis kit for analysis.Visual analysis revealed cracks in the red arterial luer hub and in the blue venous luer hub.Minor kinks were observed on both lumens.Luer connections were functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "establish and maintain catheter patency.Solution and frequency of flushing a venous access catheter should be established in hospital/institutional policy".A lab inventory syringe filled with water was used to flush each extension line.No leaking was observed from either luer hub.A manual tug test confirmed both luer hubs were securely attached to their respective lumens.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit states, "repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure." based on the investigation performed, the complaint was confirmed.The hub was observed to be cracked with stress marks around the entire circumference of both hubs.This is indicative of excess overtightening on the hub.Minor kinks were also noted.The most likely root cause of the issue is likely unintentional user error.Teleflex will continue to monitor and trend for reports of this nature.